View Full Version : Where is everyone? spasms anyone
12-31-2002, 06:55 PM
I had horrendous repeated spasms in my right toes today. They just kept drawing up and hurt like crazy. The doctor called in steriods and a muscle relaxer. The spasms stopped, but now my whole leg hurts and just feels dead at the same time. Have any of you experienced this? Can you reccomend a more active board? I really need some answers. I hope you are all okay. I know you have so many problems of your own. I hate to keep bothering you.
01-01-2003, 03:13 AM
Hi there! I'm sorry that no one answered your last post. since I have not had, nor did I know anyone who had, the symptoms you described, I was hoping that someon who had would answer you. Again, I apologize.
With reference to the spasm: again, I never had those symptoms - but my daughter did! She was given the exact same treatments as you with the exact same reactions. She complained of the stinging and pain in her left leg after the spasms. Shortly afterwards, she developed Edema in her ankles and feet. Her doctors thought that it might have something to do with a blood clot (which was a side effect of one of her medications) and also gave her medication to thin her blood. It would give her comfort when I massaged her legs and feet with pure Aloe Vera (I don't know what it did for her, but it seemed to ease the tingling and the pain). I did this for her 3-4 times a day.
What did your doctor think was the cause of the pain and the spasms?
I will research your earlier questions and get back to you with anything that I find out!
Peace and Blessings
01-01-2003, 07:27 PM
The doctor tells me very little. He relays everything through his nurse. I'm hoping the spasms are just from a vitamin deficiency or something. thank you for the information. I really appreciate your time. I didn't have spasms today, but my feet feel like cinder blocks I'm carrying around! I am so impatient for some answers to what is really going on.
01-03-2003, 07:19 AM
Some of your symptoms sound like those listed in the "Aspartame" article regarding artificial sweetners. During my research about your MS and Lupus, I found many other articles discussing the connection between artificial sweetners and Lupus. I don't know if there is any validity to this, but perhaps you can ask your doctor to test you to see if you may have Aspartame Poisioning (that is if you use any form of artificial sweetners or drink diet sodas). I don't like the fact that your doctor has not one-to-one conversations with you - how can you ever get your questions answered or even feel that he is interested in you, your symptoms or your treatments? Try writing to him: I am notorious for sending my doctor's faxes with my questions and/or e-mailing them! I was surprised (at first) to find that they always responded to these forms of contact! They seem to prefer this, sometimes, to face-to-face because they can respond on their own time and they, then, give detailed replies.
You need answers from your doctor - demand them from him and tell him that you are not getting what you need from his nurse, you NEED to talk to him! You NEED for HIM to hear your questions and for HIM to give you answers that you can understand!
In the meantime, hang in there! We are here for you!
01-04-2003, 05:47 PM
Thanks again. i really appreciate your time and research. I never use artificial sweeteners or drink diet sodas though. I am seeing a neurologist and having an MRI on Wednesday at the recomendation of my family doctor. I saw him yesterday and he is really thinking I have MS, possibly in addition to SLE. I talked to my husband about what's going on....got to the point I had no choice, My left cheek has been numb for two days and the spasms havn't stopped. The meds did reduce the severity of them though. As I expected the family is really overreacting and more stressed than I am.
01-06-2003, 11:35 AM
Well , you expected that your family would over react. However, they do not have an illness which is exacerbated by stress, you do! Now that you've told them, take the time to educate them. This might help to alleviate some of their stress. Teach them (or refer them to sites, books, people) about MS and Lupus, its treatments, symptoms etc. Once all of you are educated and aware, you can then make joint decisions that will benefit all of you!
Hang in there, you are headed in the right direction.
Let me know how the MRI goes!
01-11-2003, 09:45 PM
<BLOCKQUOTE><font size="1" face="Verdana, Arial">quote:</font><HR>Originally posted by momto12:
I had horrendous repeated spasms in my right toes today. They just kept drawing up and hurt like crazy. The doctor called in steriods and a muscle relaxer. The spasms stopped, but now my whole leg hurts and just feels dead at the same time. Have any of you experienced this? Can you reccomend a more active board? I really need some answers. I hope you are all okay. I know you have so many problems of your own. I hate to keep bothering you. <HR></BLOCKQUOTE>
01-11-2003, 09:50 PM
I have never replied to a posted message before. I also have lupus and/or rheumatoid arthritis, most likely lupus. I have been seeing a rheumatologist for over two years now. He wants to be absolutely sure that he has the correct diagnosis. Both run in my family. I have spasms in my toes and they curl up and it is very painful. One or more of my legs sometimes feel "dead" as well. It is almost like there is no circulation or something. Also the big vein running down the inside of my leg near and on my ankle swells up and is huge and purple and hurts. I have been in remission for about 9 months and thought maybe I had it beat. Now it is sneaking back up on me. I was on pregnisone for months and was huge and now am back in my normal size and am regularly working out. However, it is getting harder to exercise and I am in considerable pain. However, I will have to be almost crippled before I go back on that pregnisone. I am taking hydroxochlorine (spelling?) and Mobic or Bextra as well. I was surfing the web to try to find out why my toes were curling when I saw this post. Have you been told any reason for it?
01-12-2003, 05:11 PM
I know what you mean by relapse creeping up on you. That is one of the most horrendous parts of this disease: the relapse/remission syndrome. Also, I don't blame you about not wanting to go back on Prednisone, but may I just say something about that?
My daughter wanted to get off of prednisone, so we weaned her off slowly. Little did we know that during that process, she developed pericardits and pulmanary hypertension. She ended up hospitalized in the cardiac unit because of the stress on her heart. She never fully recovered from that damage and finally died in 1999 - her heart just gave out. The prednisone did make her look fat, it did have a lot of side effects BUT it was protecting her heart and when she stopped taking it, she suffered irreversable damage to her heart. Please, Please, think carefully and talk to your doctor about the prednisone!
I apologize for burdening you with my personal life - but I am very adamant about the positive effects of prednisone!
01-13-2003, 06:52 AM
The only explaination so far is possible B12 deficiency. I'm having bloodwork done today. I'll let you know what I find out.